Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 10:28 PM CDT for 4 counties in Tennessee. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 10:28 PM CDT (03:28 UTC)
- Expired
- Apr 3, 2018, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:35 PM CDT | HAIL 1 | 7 Wsw Doyle, TN | REPORTED AT ROCK ISLAND STATE PARK |
| Apr 3, 10:50 PM CDT | HAIL 1.5 | 2 S Doyle, TN | FACEBOOK PHOTO SHOWED 1.5 INCH DIAMETER HAIL IN SOUTHERN WHITE COUNTY |
| Apr 3, 10:50 PM CDT | HAIL 1.75 | Doyle, TN | FACEBOOK PHOTO SHOWED SPIKEY GOLFBALL SIZE HAIL IN DOYLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
396
WUUS54 KOHX 040328
SVROHX
TNC041-175-177-185-040400-
/O.NEW.KOHX.SV.W.0029.180404T0328Z-180404T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1028 PM CDT TUE APR 3 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern De Kalb County in Middle Tennessee...
Northern Van Buren County in Middle Tennessee...
Northeastern Warren County in Middle Tennessee...
White County in Middle Tennessee...
* Until 1100 PM CDT
* At 1027 PM CDT, a severe thunderstorm was located near McMinnville,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sparta, Spencer, Doyle, Hamptons Crossroads, Bakers Crossroads,
Virgin Falls State Natural Area, Rock Island State Park and Fall
Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8524 3582 8524 3581 8525 3580 8525
3580 8526 3579 8529 3571 8571 3581 8578
3608 8550 3584 8523
TIME...MOT...LOC 0327Z 238DEG 43KT 3577 8570
HAIL...1.00IN
WIND...60MPH
$$
Whitehead1 follow-up statement
832
WWUS54 KOHX 040354
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1054 PM CDT TUE APR 3 2018
TNC041-177-040404-
/O.CAN.KOHX.SV.W.0029.000000T0000Z-180404T0400Z/
De Kalb TN-Warren TN-
1054 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB AND
NORTHEASTERN WARREN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3583 8524 3582 8524 3581 8525 3580 8525
3580 8526 3579 8529 3574 8555 3586 8556
3608 8550 3584 8523
TIME...MOT...LOC 0354Z 238DEG 43KT 3594 8536
$$
TNC175-185-040400-
/O.CON.KOHX.SV.W.0029.000000T0000Z-180404T0400Z/
Van Buren TN-White TN-
1054 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN VAN BUREN AND CENTRAL WHITE COUNTIES...
At 1054 PM CDT, a severe thunderstorm was located near Sparta, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8524 3582 8524 3581 8525 3580 8525
3580 8526 3579 8529 3574 8555 3586 8556
3608 8550 3584 8523
TIME...MOT...LOC 0354Z 238DEG 43KT 3594 8536
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:29 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 3, 9:29 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 929 PM CDT Tue Apr 3 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Removed Houston, Humphreys, and Stewart Counties from severe tstm watch number 32. Tweaked hrly temp, dewpoint, and wind speed/direction grids. With most wind gusts now being associated with convective outflow, am planning on letting wind advisory expire at 04/03Z (10 PM CDT). Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Will continue close to timing reasoning of 18Z TAF forecast issuance as consensus of short range model guidance continues to support. VFR conditions should generally prevail before 04/02Z. Sfc pressure gradient influences should continue to support gusts as high as 35kts ahead of, along, and shortly behind strong sfc frontal passage. Sfc winds will veer from SW ahead of to NW behind frontal passage. As strong sfc frontal boundary moves across mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms, with ceilings lowering to at least MVFR thresholds, possible. Decreasing cloudiness expected behind frontal passage as upper level troughing influences move eastward and sfc ridging influences build into mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Apr 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe storms are possible late this afternoon and evening for all of Middle Tennessee, however the best chances will be along and west of I-65. The primary threat is damaging straight-line winds. Large hail and isolated tornadoes will also be possible. In addition, a Wind Advisory is in effect for areas west of the Cumberland Plateau from 10 am this morning through 10 pm this evening. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph at times. These non-thunderstorm winds may blow down a few trees, tree limbs, or power lines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures and widespread of frost are possible Thursday morning across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested for the severe weather potential this evening. Spotter Thunderstorm Reporting Criteria: Tornado Funnel Cloud Flooding Hail >= 1/2 inch Measured winds of >50 mph Structural Damage Downed Trees or Power lines 27
In the hours before
Special weather statement, Apr 3, 10:09 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
1009 PM CDT TUE APR 3 2018
TNZ063>065-078-080-040400-
Cannon TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
1009 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...NORTHERN
VAN BUREN...WARREN...WESTERN WHITE AND SOUTHEASTERN CANNON COUNTIES
UNTIL 1100 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of McMinnville, moving northeast at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Sparta, Spencer, Morrison, Doyle, Centertown, Rock
Island State Park and Fall Creek Falls State Park.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3576 8531 3558 8595 3561 8595 3563 8597
3565 8598 3565 8599 3566 8599 3565 8600
3566 8601 3572 8605 3604 8549
TIME...MOT...LOC 0309Z 243DEG 47KT 3567 8592
WhiteheadLocal storm report, Apr 3, 10:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 6 E COLUMBIA 35.62N 86.94W
04/03/2018 MAURY TN EMERGENCY MNGR
TREE BLOCKING ROAD ALONG SOWELL MILL PIKE
&&
EVENT NUMBER OHX1800335
21Special weather statement, Apr 3, 10:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1013 PM CDT TUE APR 3 2018
TNZ094-095-040400-
Lawrence TN-Giles TN-
1013 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES
COUNTIES UNTIL 1100 PM CDT...
At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Loretto, or 11 miles southeast of Lawrenceburg, moving
northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 22.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3500 8731 3521 8731 3532 8689 3531 8689
3530 8686 3532 8685 3532 8684 3529 8683
3499 8684
TIME...MOT...LOC 0312Z 242DEG 47KT 3510 8724
WhiteheadLocal storm report, Apr 3, 10:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG LEBANON 36.21N 86.32W
04/03/2018 WILSON TN FACEBOOK
PHOTO OF TREE SNAPPED
&&
EVENT NUMBER OHX1800336
SHAMBURGERLocal storm report, Apr 3, 10:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 4 E CROSS PLAINS 36.54N 86.61W
04/03/2018 SUMNER TN EMERGENCY MNGR
TREE DOWN ALONG HWY 25 AND WHITE RD
&&
EVENT NUMBER OHX1800337
21Local storm report, Apr 3, 10:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 2 W ERIN 36.32N 87.74W
04/03/2018 HOUSTON TN EMERGENCY MNGR
TREE DOWN ALONG SR 147 AND SR 49
&&
EVENT NUMBER OHX1800338
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 27 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 23 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 43 min |
| Apr 3, 8:17 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Apr 3, 8:26 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| Apr 3, 8:29 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 26 min |
| Apr 3, 8:35 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 37 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 34 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 36 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 42 min |
| Apr 3, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 32 min |
| Apr 3, 9:17 PM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Williamson | 3 hr |
| Apr 3, 9:18 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 27 min |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 15 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 34 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 3, 10:09 PM CDT | Special Weather Statement | OHX | Warren, White | 51 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Apr 3, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 52 min |
| Apr 3, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 47 min |
| Apr 4, 2:47 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.